Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 25, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Apr 15, 2021, 3:49 AM EDT. It took effect at Apr 16, 2021, 2:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2021, 3:49 AM EDT (07:49 UTC)
- In effect from
- Apr 16, 2021, 2:00 AM EDT
- Expired
- Apr 16, 2021, 10:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
217 WHUS73 KDTX 150749 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 349 AM EDT Thu Apr 15 2021 LHZ421-441-442-152000- /O.NEW.KDTX.SC.Y.0025.210416T0600Z-210417T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 349 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 PM EDT FRIDAY... * WHAT...Expect sustained winds up to 16 knots from the northwest with gusts up to 24 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 8 AM EDT Friday with the largest waves expected around 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ KK
4 follow-up statements
133 WHUS73 KDTX 151952 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 352 PM EDT Thu Apr 15 2021 LHZ421-441-442-160800- /O.CON.KDTX.SC.Y.0025.210416T0600Z-210417T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 352 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 PM EDT FRIDAY... * WHAT...Expect sustained winds up to 16 knots from the northwest with gusts up to 23 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 7 AM EDT Friday with the largest waves expected around 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DRC
128 WHUS73 KDTX 160737 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 337 AM EDT Fri Apr 16 2021 LHZ421-441-442-162000- /O.CON.KDTX.SC.Y.0025.000000T0000Z-210417T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 337 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 16 knots from the northwest with gusts up to 23 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 7 AM EDT Friday with the largest waves expected around 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
493 WHUS73 KDTX 161935 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 335 PM EDT Fri Apr 16 2021 LHZ421-441-442-170200- /O.CON.KDTX.SC.Y.0025.000000T0000Z-210417T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 335 PM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 13 knots from the north with gusts up to 20 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 3 PM EDT Friday with the largest waves expected around 3 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
415 WHUS73 KDTX 170136 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 936 PM EDT Fri Apr 16 2021 LHZ421-441-442-170245- /O.EXP.KDTX.SC.Y.0025.000000T0000Z-210417T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 936 PM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Decreasing wind speeds have resulted in diminishing wave action. This will allow the Small Craft Advisory to expire at 10 PM. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 11:59 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 14, 11:59 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1159 PM EDT Wed Apr 14 2021 .AVIATION... Moisture associated with a low pressure system parked over northern Michigan will maintain a higher coverage of high based VFR cloud tonight, particularly from PTK northward. Increasing moisture depth within mid level cyclonic flow as this low pivots through the area will bring a lowering ceiling height and the potential for a mix of rain and snow showers Thursday morning. This affords prevailing MVFR conditions, with brief IFR restrictions possible. Lower coverage of light rain showers may linger into the afternoon period in MVFR conditions. Modest west-northwest winds through the morning hours, turning intermittently gusty during the afternoon. For DTW...Increasing coverage of cloud with a lowering cloud base during the morning. Potential for a few pockets of rain/snow showers during the late morning hours. .DTW THRESHOLD PROBABILITIES... * Medium for ceiling at or below 5000 ft tonight. High Thursday. * Low for ptype as a mix of rain and snow Thursday morning. && .PREV DISCUSSION... Issued at 323 PM EDT Wed Apr 14 2021 DISCUSSION... Relatively dry low-level conditions persist in the wake of a passing dry cold frontal boundary while a well-mixed boundary layer has promoted west-southwest gusts on the order of 25 to 30 mph early this afternoon. Chances for afternoon precipitation will remain extremely limited given the dry conditions and shallow cloud depths, but the slight chance for a stray shower will be possible in the Thumb given the moderate low-level lapse rates and weak low-level instability. The main focus for this discussion will revolve around the stacked low pressure system now centered over northern Lake Michigan, set to settle over northern lower Michigan later this evening before drifting over Lake Erie by Thursday afternoon. This system will bring expansive cloud cover, rain & snow chances, and the coolest temperatures of the week on Thursday. A strong 500 mb jet structure with winds on the order of 80+ knots will strengthen along the base of the upper-level low and will set up across southern Michigan through the afternoon before dropping south into the Ohio Valley throughout Thursday morning as the low then settles across Lake Huron. Cyclonic flow with associated strong PV dynamics will be the main driver of morning precipitation and cloud cover as Michigan resides on the cyclonically sheared side of the mid-level jet. Precipitation will fill in from north to south, starting across the Tri-Cities and Thumb region around or shortly after Midnight, before working towards the Detroit region by the mid to late morning hours. A building thermal trough and associated thermal profile with temperatures sub-freezing above 1 kft continues to offer strong support to see snow or a rain/snow mix with morning precipitation, before increasing surface temperatures/wbz eventual transition over to all rain, likely by the late morning. Snow accumulation potential remains limited, with minor accumulation totals confined to elevated grassy surfaces as overnight lows hold to or just above the freezing mark. Otherwise, while weaker PV dynamics will offer continued support for precipitation through the afternoon, weak SBCAPE/low- level potential instability will help to reinvigorate some rain shower activity through the late evening hours. As the low departs and flow backs more northerly, enhanced lake moisture could help in prolonging rain potential into Friday morning, especially in and around the Thumb. The early morning caa will limit temperature potential, capping highs in the mid to upper 40s. Confluent flow aloft will help diminish precipitation chances throughout Friday and will bring a period of quieter conditions through early Saturday. Long range ensembles show only low-end chances for minor rain accumulation late Saturday into early Monday, but will be highly dependent on the strength of troughing over the Plains/Midwest and associated shortwaves. Ensembles are showing slightly better convergence regarding amplification of the trough over the Midwest early Tuesday, which will push cold front downstream across Michigan, bringing the chance precipitation. This cooler thermal pattern looks to continue into at least early next week. MARINE... Once again, good mixing depths over southeast Michigan this afternoon allowing for strong southwest-west wind gusts, which have spilled over into Inner Saginaw, as gusts approach 25 knots. However, with the loss of daytime heating and the short duration, will not be issuing a small craft advisory as winds quickly diminish by sunset. Colder low level air will continue to filter into the Central Great lakes through tomorrow night, and mixing depths will increase over the marine waters. Northwest winds by Friday morning are expected to reside in the 15 to 25 knot range. With the prolonged northwest-north flow Thursday night, waves will build over the southern Lake Huron basin, with 4 footers or greater likely reaching the nearshore waters by Friday morning. Small craft advisories will likely be needed for at least Outer Saginaw Bay and the northern tip of the Thumb. Lighter winds and subdued waves look to be in store for the Weekend as the pressure pattern relaxes with winds generally remaining northwest. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....MR DISCUSSION...AM MARINE.......SF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Apr 14, 3:35 PM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 335 PM EDT Wed Apr 14 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-151945- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 335 PM EDT Wed Apr 14 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-151945- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 335 PM EDT Wed Apr 14 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AM
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.